Alert archive / Colorado / Freeze Warnings in 2013

Freeze Warning 4, NWS Pueblo, CO

May 4, 201310 counties in Colorado

NWS Pueblo, CO issued this freeze warning at May 4, 2013, 12:04 PM MDT for 10 counties in Colorado. It took effect at May 5, 2013, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2013, 12:04 PM MDT (18:04 UTC)
In effect from
May 5, 2013, 12:00 AM MDT
Expired
May 5, 2013, 8:00 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS75 KPUB 041804
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1204 PM MDT SAT MAY 4 2013

COZ084>089-093>099-050015-
/O.NEW.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1204 PM MDT SAT MAY 4 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
SUNDAY. 

* LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL
  PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY...
  OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES.

* TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES
  FOR A FEW HOURS AFTER MIDNIGHT TONIGHT.

* IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER
  VEGETATION. COVER PLANTS OR BRING THEM INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
4 follow-up statements
721 
WWUS75 KPUB 042115
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT MAY 4 2013

COZ084>089-093>099-050315-
/O.CON.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
315 PM MDT SAT MAY 4 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT SUNDAY. 

* LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL 
  PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... 
  OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES. 

* TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES 
  FOR A FEW HOURS AFTER MIDNIGHT TONIGHT. 

* IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER 
  VEGETATION. COVER PLANTS OR BRING THEM INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
538 
WWUS75 KPUB 050218
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT SAT MAY 4 2013

COZ084>089-093>099-051030-
/O.CON.KPUB.FZ.W.0004.130505T0600Z-130505T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
818 PM MDT SAT MAY 4 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT SUNDAY...

* LOCATION...THE SOUTHEAST PLAINS OF COLORADO...INCLUDING EL 
  PASO...PUEBLO...EASTERN HUERFANO...LAS ANIMAS...CROWLEY... 
  OTERO...BENT...PROWERS...KIOWA...AND BACA COUNTIES. 

* TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES
  FOR A SEVERAL HOURS AFTER MIDNIGHT TONIGHT.

* IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER
  VEGETATION. COVER PLANTS OR BRING THEM INDOORS. TAKE PRECAUTIONS
  TO PROTECT SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
800 
WWUS75 KPUB 050937
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
337 AM MDT SUN MAY 5 2013

COZ084>089-093>099-051400-
/O.CON.KPUB.FZ.W.0004.000000T0000Z-130505T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
337 AM MDT SUN MAY 5 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES WILL DROP BELOW 32 DEGREES 
  FOR A SEVERAL HOURS EARLY THIS MORNING. 

* IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER 
  VEGETATION. COVER PLANTS OR BRING THEM INDOORS. TAKE 
  PRECAUTIONS TO PROTECT SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
425 
WWUS75 KPUB 051343
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
743 AM MDT SUN MAY 5 2013

COZ084>089-093>099-051445-
/O.EXP.KPUB.FZ.W.0004.000000T0000Z-130505T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
743 AM MDT SUN MAY 5 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. 

* LOCATION...SOUTHEAST COLORADO PLAINS.

* TEMPERATURES...HAVE WARMED ABOVE FREEZING.

* IMPACT...TENDER PLANTS AND SPRINKLER SYSTEMS ARE LIKELY NO
  LONGER AT RISK OF FREEZING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 4, 11:05 AM MDT, 59 minutes earlier.

Area forecast discussion, May 4, 11:05 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT SAT MAY 4 2013

.UPDATE...
ISSUED AT 854 AM MDT SAT MAY 4 2013

UPDATED FORECAST TO ALLOW FREEZE WARNING FOR THE SOUTHEAST PLAINS
TO EXPIRE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 308 AM MDT SAT MAY 4 2013

CURRENTLY...THE STATE WAS SITUATED BETWEEN TWO UPPER LOW PRESSURE
SYSTEMS EARLY SAT MORNING...ONE OVER ARKANSAS THAT WAS EXITING THE
SCENE...AND THE OTHER STARTING TO GATHER STRENGTH OVER IDAHO. THIS
LEFT COLORADO IN RELATIVELY WEAK RIDGING ALOFT...WITH MOSTLY CLEAR
SKIES AND DROPPING TEMPS. TEMPS HAD DROPPED INTO THE 30S AT MOST
LOCATIONS AS OF 3 AM...THOUGH KPUB CONTINUED TO HANG ONTO 40 F. LOW
DEWPOINT TEMPS INDICATE THAT THE FREEZE WARNING WILL MOST LIKELY
VERIFY WELL FOR MOST IF NOT ALL LOCATIONS BY SUNRISE.

TODAY AND TONIGHT...MODELS AGREE ON SLIDING THE WESTERN UPPER LOW
SYSTEM TO THE SW...FROM IDAHO TO N CA...THROUGH THE DAY
TODAY...AMPLIFYING THE RIDGE OVER COLORADO WHILE STILL KEEPING THE
FLOW LIGHTER. NAM...GFS AND EC MODELS ALL AGREE THAT ISOLATED TO LOW
END SCATTERED CONVECTION SHOULD FIRE OVER THE HIGHER TERRAIN BY 18Z
AND LAST INTO THE EVE. STORMS WILL BE MOST PROBABLE OVER THE CENTRAL
MTS...AND DUE TO THE LIGHT FLOW ALOFT DO NOT FEEL THE STORMS WILL
MOVE OFF THE MTS. MODELS ALSO INDICATE...AS EVIDENCED BY H7 RH
CHARTS...THAT THERE SHOULD BE A FAIR AMOUNT OF MID AND HIGH LEVEL
CLOUDINESS OVER THE MTS AND ADJACENT PLAINS THROUGH THE AFTN AND
EVE. ANY LAST LINGERING STORMS/SHOWERS SHOULD DISSIPATE SOON AFTER
MIDNIGHT...WITH CLEARING SKIES OVERNIGHT FORECAST. AS FOR
TEMPS...LOOK FOR ANOTHER MILD DAY WITH MAX TEMPS IN THE 60S FOR MOST
LOCATIONS...AND 50S IN THE MTS. MIN TEMPS LATER TONIGHT WILL FLIRT
WITH FREEZING...BUT WILL LET THE DAY CREW TAKE ANOTHER LOOK AT THE
NEED FOR ANOTHER HIGHLIGHT. MOORE

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 308 AM MDT SAT MAY 4 2013

...COOL AND UNSETTLED PATTERN EXPECTED THIS FCST PERIOD...

SIMULATIONS CONTINUE TO SHOW A COOL AND UNSETTLED PATTERN THROUGH
THIS FCST PERIOD. HIGH TEMPS ON NEARLY EACH DAY ARE EXPECTED TO BE
BELOW CLIMATOLOGICAL VALUES.

MODELS THROUGH THE FIRST HALF OF THIS FCST PERIOD (SAT - WED) ARE IN
RATHER GOOD AGREEMENT. AN UPPER LOW IS FCST TO GET ORGANIZED OVER
N CALIF OVER THE WEEKEND...AND IT WILL EVENTUALLY MOVE EAST AND
ACROSS THE AREA BY MIDWEEK. A LEAD SHORTWAVE WILL MOVE ACROSS THE AREA
MONDAY.

SUNDAY...

MIDLVL SHORT WAVE RIDGE WILL BE OVER THE REGION. ONLY SHOWERS
THIS DAY WILL BE OVER THE HIGHER TRRN...ESPECIALLY THE CONTDVD
REGION DURING THE AFTERNOON. PLAINS SHOULD BE DRY...WITH MAX TEMPS
IN THE 60-65F RANGE PLAINS AND VALLEYS.

MONDAY...

LEAD SHORT WAVE WILL MOVE OVER THE AREA DURING THE DAY MONDAY.
SIMULATIONS ARE UNANIMOUS ON HIGH POPS OVER THE HIGHER TRRN DURING
THIS DAY AND GIVEN THE FORCING AND MOISTURE EXPECTED I CANNOT
DISAGREE WITH THE OUTPUT. MOST OF THE HIGHER TRRN HAS LIKELY POPS
WITH SCATTERED POPS IN THE VALLEYS. FOR THE PLAINS I WAS A LITTLE
RELUCTANT WITH THE MODEL POP VALUES AND I ONLY PLACED A SLIGHT
CHANCE OF POPS DURING THE LATE AFTERNOON AND EVENING TIME PERIODS.

MTN TOPS WILL LIKELY SEE SOME ACCUM SNOWS THIS DAY...BUT ACCUMS WILL
LIKELY BE AT OR ABOVE TREELINE.

TUESDAY...

MAIN CALIF LOW BEGINS TO TREK EASTWARD. THIS WILL PUT THE REGION IN
SW FLOW AT MIDLVLS AND THIS WILL LIKELY BE OUR DRIEST AND WARMEST
DAY. TEMPS THIS DAY SHOULD BE WELL INTO THE 70S MOST OF THE PLAINS
AND ANY PRECIP DURING THE DAYLIGHT HOURS WILL GENERALLY BE WEST OF A
LINE FROM WOLF CREEK TO SALIDA.

WEDNESDAY...

BETTER INSTABILITY WILL BE OVER THE REGION THIS DAY. HOWEVER MODELS
ARE A TAD BIT FARTHER NORTH WITH THE LOW TRACK. THIS WILL KEEP BEST
POPS GENERALLY NORTH OF US 50...ALTHOUGH ALL AREAS SHOULD SEE A
CHANCE OF STORMS THIS DAY GIVEN THE POTENTIAL INSTABILITY OVER THE
AREA (~1000 CAPE). THE BEST CHANCE OF POPS ON THE PLAINS THIS DAY
MAY ACTUALLY OCCUR DURING THE EVENING WHEN A SURGE OF COOLER...
MOISTER AIR COMES DOWN THE PLAINS. THE OVERALL AMOUNT OF PRECIP FOR
THE REGION WILL BE DEPENDENT ON THE ACTUAL TRACK THE UPPER LOW
EVENTUALLY TAKES. A FARTHER S TRACK WILL MEAN MORE PRECIP...A MORE
NORTHERLY TRACK WILL MEAN LESS. IF THINGS WORK OUT (A MORE S
TRACK)...THEN WE COULD SEE A CHANCE OF SOME STRONGER CONVECTION
LATER IN THE DAY OVER THE PLAINS.

THURSDAY...

THE MODELS BEGIN TO DISAGREE ON THIS DATE. THE GFS WANT TO KEEP A
BROAD WEAK CLOSED MIDLVL LOW OVER THE 4 CORNERS REGION WHILE THE EC
MODEL HAS THE LOW OVER S KS. THE GFS WILL BE MUCH MORE FAVORABLE FOR
US TO CONTINUE TO BE COOL AND MOIST WHILE THE EC SOLUTION WOULD
BRING A DRIER AND SLIGHTLY WARMER PATTERN. REGIONAL WFO CONSENSUS
WAS TO KEEP SCTD POPS OVER THE HIGHER TRRN WITH ISOLD POPS OVER
THE PLAINS.

FRIDAY...

EXPECT THIS DAY TO BE A BIT DRIER REGION WIDE AS BOTH MODEL SOLUTIONS
HAVE BEST FORCING MOVING AWAY FROM THE REGION...ALTHOUGH I KEPT LOW
POPS OVER THE PLAINS WITH VERY LOW END SCTD VALUES OVER THE HIGHER
MTNS...ESPECIALLY S MTNS. OVERALL ON THIS DAY I EXPECT A WEAK MIDLVL
NW FLOW OVER THE FCST AREA.

SATURDAY...

MAIN ISSUE THIS DAY IS THAT BOTH MODELS HAVE ANOTHER COLD SURGE
COMING DOWN INTO THE MIDWEST CONUS. EC IS MUCH MORE AGGRESSIVE WITH
THE COLD AIR BUT THE GFS ALSO HAS THE CANADIAN HIGH INTO THE REGION
BY EARLY IN THE DAY. IT WILL LIKELY BE COOL ON THIS DAY AND WE MAY
SEE QUITE A BIT OF CLOUDS IN THE MORNING. PRECIP CHANCES LOOK LOW
ATTM GIVEN THE STABILITY OF THE AIRMASS...BUT IT WILL LIKELY BE A
BIT MORE FAVORABLE FOR CONVECTION OVER THE HIGHER TRRN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1100 AM MDT SAT MAY 4 2013

VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS AT THE KCOS...KPUB
AND KALS TAF SITES. WINDS WILL INCREASE FROM THE EAST TO SOUTHEAST
DURING THE AFTERNOON WITH SPEEDS GENERALLY IN THE 10-15 KT RANGE BEFORE
BECOMING LIGHT AND VARIABLE LATE THIS EVENING. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS
THIS AFTERNOON. ALTHOUGH -SHRA/-TSRA SHOULD NOT AFFECT THE TAF
SITES THEY MAY PRODUCE SOME HIGH OVERCAST CIRRUS AT TIMES DURING
THE EVENING. ERRATIC GUSTY WINDS TO AROUND 30 KTS WILL BE
POSSIBLE NEAR THUNDERSTORMS OVER THE MTS DURING THE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KT
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...KT
Hazardous weather outlook, May 4, 11:05 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT SAT MAY 4 2013

COZ058>089-093>099-051715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE HIGHER TERRAIN THIS AFTERNOON AND EVENING. SINCE THE UPPER
STEERING FLOW IS FORECAST TO REMAIN LIGHT...ANY STORMS THAT DO
DEVELOP ARE EXPECTED TO REMAIN OVER THE MOUNTAINS. THE MAIN THREAT
WITH THUNDERSTORMS TODAY WILL BE WIND GUSTS UP TO 40 MPH...AND CLOUD
TO GROUND LIGHTNING. SOME LIGHT SNOW ACCUMULATION OF UP TO AN INCH
OR TWO WILL BE POSSIBLE ACROSS THE HIGHER PEAKS THROUGH THIS
EVENING...PARTICULARLY ACROSS THE SAWATCH AND MOSQUITO RANGES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAILY AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THIS PERIOD.

ON SUNDAY...THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY IN THE MOUNTAINS.

ON MONDAY...SCATTERED STORMS WILL OCCUR IN THE MOUNTAINS WHILE ISOLATED
STORMS WILL OCCUR ON THE PLAINS.

ON TUESDAY...SCATTERED STORMS ARE EXPECTED TO MAINLY OCCUR ALONG
THE CONTINENTAL DIVIDE...ALTHOUGH ISOLATED STORMS MAY OCCUR ACROSS
THE REST OF THE MOUNTAINS.

ON WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL AREAS. A
FEW STRONG STORMS MAY OCCUR ACROSS THE PLAINS.

ON THURSDAY AND FRIDAY...SCATTERED STORMS ARE EXPECTED TO OCCUR IN
THE MOUNTAINS WHILE ISOLATED STORMS WILL OCCUR ACROSS THE PLAINS.

SOME ACCUMULATING SNOW WILL OCCUR ACROSS THE
MOUNTAINS...ESPECIALLY MONDAY...WEDNESDAY AND THURSDAY. ANY
ACCUMULATIONS WILL LIKELY OCCUR ABOVE TREELINE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS.

31/77

Nearby

Freeze Warnings in Colorado, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.